Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 4, 2022, 6:01 PM EDT for Fulton County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2022, 6:01 PM EDT (22:01 UTC)
- Expired
- Aug 4, 2022, 6:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Fulton County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 711 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
650
WWUS82 KFFC 042201
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
601 PM EDT Thu Aug 4 2022
GAZ032-033-044-045-055-042230-
North Fulton GA-Cobb GA-Clayton GA-DeKalb GA-South Fulton GA-
601 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southwestern DeKalb,
southeastern Cobb, central Fulton and northwestern Clayton Counties
through 630 PM EDT...
At 600 PM EDT, a strong thunderstorm was over Turner Field, or over
Atlanta, moving north at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Decatur, Sandy Springs, Smyrna, East Point, Forest Park,
College Park, Clarkston, Hapeville, Avondale Estates, Lake City,
North Decatur, North Atlanta, Hartsfield-Jackson Airport, North Druid
Hills, Midtown, Grant Park-Zoo Atlanta, Druid Hills, Belvedere Park
and Candler-Mcafee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3390 8437 3383 8423 3361 8433 3365 8450
3385 8452
TIME...MOT...LOC 2200Z 189DEG 16KT 3374 8440
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:53 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 4, 2:53 PM EDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 253 PM EDT Thu Aug 4 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Friday Night/... Latest KJGX radar shows storms firing up across the southern portion of the FA this afternoon. Scattered convection is expected to continue through the remainder of the afternoon and early evening. Can't rule out an isolated strong storm given MUCAPE values over 1500J/kg and DCAPE 800-1000J/kg. Frequent lightning, gusty winds, and locally heavy rainfall will be possible. Low temperatures overnight will be in the low 70s. Given no major changes in the synoptic set up, another day of scattered showers and storms will be possible again on Friday. Residual outflows and differential heating will help to initiate convection. Slightly higher chances are expected across the northern portions of the FA. High temperatures will be in the 90s. Yay summer. 07 .LONG TERM /Saturday through Thursday/... Changes to the long term forecast at this time remain minimal, as summer time diurnally-driven convection is expected each afternoon in the longterm outlook. Starting Saturday morning, the CWA remains smooshed between a mid- level high off to the west, situated just east of the Four Corners region, and a broad Bermuda High to the east. Occasional splitting of the overall ridge pattern will occur due to shortwaves riding the upper level flow throughout the period and a long-wave trough on Saturday. With a lack of upper lvl support and weak sfc high residing over the CWA, the main threat through the long term will be diurnally driven convection, aided by any shortwave perturbations that work down within the mid/upper flow and around the western ridge. PWATS around 2.10" are currently expected, however higher values are possible as model trends have generally been on the uptick. Would not be surprised to see efficient rainmakers during the afternoon that could produce isolated river and urban flooding. However, changes may be coming as model agreement on the development of a deeper trough over the Great Lakes region has solidified over the past few days. Granted, take this with a grain of salt given how far out this is, but a nice and deep cold front over the eastern CONUS would be greatly appreciated. Regardless, with the aforementioned saturated environment, expected cloud cover will be higher keeping our temps soupy but near the climatological norm of upper 80s to lower 90s. SM && .AVIATION... 18Z Update... VFR conditions expected at all sites. After Cu field has developed across the state this afternoon with storms starting to fire off across south-central GA. TSRA possible through the afternoon. Winds will generally be from the SSE to S though, a quick shift to the SW will occur before 05/00z. Light SE winds through the remainder of the period. Scattered convection will be possible again tomorrow afternoon. //ATL Confidence...18Z Update... Medium confidence on convection this afternoon. High confidence on all other elements. 07 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 90 71 90 / 30 30 20 50 Atlanta 73 91 73 90 / 20 40 10 50 Blairsville 67 83 66 84 / 40 50 20 70 Cartersville 72 89 71 90 / 20 40 20 50 Columbus 74 93 74 93 / 30 30 10 40 Gainesville 71 87 71 88 / 30 40 20 60 Macon 72 94 73 93 / 30 30 10 40 Rome 73 92 73 93 / 20 40 20 60 Peachtree City 71 91 71 91 / 20 30 10 50 Vidalia 72 92 73 93 / 10 40 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM....SM AVIATION...07
Hazardous weather outlook, Aug 4, 10:34 AM EDT, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1034 AM EDT Thu Aug 4 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1034 AM EDT Thu Aug 4 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are possible through the evening across north and central Georgia. Isolated strong storms resulting in frequent lightning, gusty winds, and locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous thunderstorms in the afternoons and evenings are expected each day through the rest of the forecast period. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 4, 2:51 PM EDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
251 PM EDT Thu Aug 4 2022
GAZ081-082-094-095-041915-
Peach GA-Bibb GA-Houston GA-Crawford GA-
251 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southwestern Bibb,
northeastern Peach, north central Houston and east central Crawford
Counties through 315 PM EDT...
At 251 PM EDT, a strong thunderstorm was over Byron, or 10 miles
northeast of Fort Valley. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Warner Robins, Centerville, Byron, Powerville and Jack Brown Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3261 8365 3258 8384 3271 8389 3275 8379
3274 8367
TIME...MOT...LOC 1851Z 166DEG 4KT 3266 8377
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 4, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
601 PM EDT Thu Aug 4 2022
GAZ032-033-044-045-055-042230-
North Fulton GA-Cobb GA-Clayton GA-DeKalb GA-South Fulton GA-
601 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southwestern DeKalb,
southeastern Cobb, central Fulton and northwestern Clayton Counties
through 630 PM EDT...
At 600 PM EDT, a strong thunderstorm was over Turner Field, or over
Atlanta, moving north at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Decatur, Sandy Springs, Smyrna, East Point, Forest Park,
College Park, Clarkston, Hapeville, Avondale Estates, Lake City,
North Decatur, North Atlanta, Hartsfield-Jackson Airport, North Druid
Hills, Midtown, Grant Park-Zoo Atlanta, Druid Hills, Belvedere Park
and Candler-Mcafee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3390 8437 3383 8423 3361 8433 3365 8450
3385 8452
TIME...MOT...LOC 2200Z 189DEG 16KT 3374 8440
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:29 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Aug 3, 8:32 PM EDT | Special Weather Statement | FFC | Lumpkin | 28 min |
| Aug 3, 10:33 PM EDT | Special Weather Statement | FFC | Murray | 27 min |
| Aug 3, 11:13 PM EDT | Special Weather Statement | FFC | Bartow | 32 min |
| Aug 4, 2:51 PM EDT | Special Weather Statement | FFC | Peach | 24 min |
| Aug 4, 6:34 PM EDT | Special Weather Statement | FFC | Telfair | 26 min |
| Aug 4, 6:43 PM EDT | Special Weather Statement | FFC | Telfair | 32 min |
| Aug 4, 6:57 PM EDT | Special Weather Statement | FFC | Putnam | 33 min |
| Aug 4, 6:59 PM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| Aug 4, 7:02 PM EDT | Special Weather Statement | FFC | Forsyth | 28 min |
| Aug 4, 7:07 PM EDT | Special Weather Statement | FFC | Telfair | 23 min |
| Aug 4, 7:12 PM EDT | Special Weather Statement | FFC | Franklin | 33 min |
| Aug 4, 7:29 PM EDT | Special Weather Statement | FFC | Telfair | 31 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.